alexa A new source of drug-induced acute pancreatitis: codeine.
Diabetes & Endocrinology

Diabetes & Endocrinology

Pancreatic Disorders & Therapy

Author(s): Hastier P, Buckley MJ, Peten EP, Demuth N, Dumas R,

Abstract Share this page

Abstract A variety of drugs have been reported to cause acute pancreatitis during the past 40 years. We report the first series of four cases of acute pancreatitis related to codeine ingestion. Four patients (three female, mean age 50.2 yr) presented with clinical, biochemical, and radiological evidence of acute pancreatitis. All four had ingested a therapeutic dose of codeine 1-3 h before the onset of abdominal symptoms. Unintentional rechallenge occurred in three cases and was followed by recurrence of acute pancreatitis in all three. All patients made a full recovery. All four patients had had a previous cholecystectomy. The likely underlying pathophysiological mechanism is codeine-induced spasm of the sphincter of Oddi combined with sphincter of Oddi dysfunction related to a previous cholecystectomy. Codeine ingestion leads to acute pancreatitis in some individuals. Previous cholecystectomy seems to predispose to codeine-induced pancreatitis. This article was published in Am J Gastroenterol and referenced in Pancreatic Disorders & Therapy

Relevant Expert PPTs

Relevant Speaker PPTs

Recommended Conferences

Relevant Topics

Peer Reviewed Journals
 
Make the best use of Scientific Research and information from our 700 + peer reviewed, Open Access Journals
International Conferences 2017-18
 
Meet Inspiring Speakers and Experts at our 3000+ Global Annual Meetings

Contact Us

 
© 2008-2017 OMICS International - Open Access Publisher. Best viewed in Mozilla Firefox | Google Chrome | Above IE 7.0 version
adwords